Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 533, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 21, 2011, 4:02 PM CDT for Custer County, Washita County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 21, 2011, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Custer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
269
WUUS54 KOUN 212102
SVROUN
OKC039-149-212130-
/O.NEW.KOUN.SV.W.0533.110821T2102Z-110821T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUSTER COUNTY IN WESTERN OKLAHOMA...
NORTHERN WASHITA COUNTY IN WESTERN OKLAHOMA...
* UNTIL 430 PM CDT
* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 3 MILES
NORTHWEST OF BESSIE...MOVING NORTHEAST AT 15 MPH. A WIND GUST TO 78
MPH WAS REPORTED AT THE OKLAHOMA MESONET SITE NEAR BESSIE AT 355 PM.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
* LOCATIONS IN THE WARNING INCLUDE ARAPAHO...BESSIE AND CLINTON.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 79.
LAT...LON 3563 9907 3563 9888 3556 9870 3531 9892
3536 9918
TIME...MOT...LOC 2102Z 204DEG 12KT 3543 9901
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:46 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 21, 2:46 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 246 PM CDT SUN AUG 21 2011 .DISCUSSION... A FEW STORMS WILL BE POSSIBLE EARLY THIS EVENING IN SW OK AND N-TX NEAR THE OUTFLOW BOUNDARY. TEMPERATURES SW OF THE BOUNDARY HAVE HEATED INTO THE TRIPLE DIGITS AND CU FIELDS ARE BEEN THICKENING IN PART OF THAT AREA. A BRIEF DOWNBURST WILL BE POSSIBLE WITH ANY STORM THAT MIGHT FORM. THIS ACTIVITY SHOULD DIMINISH FAIRLY QUICKLY THIS EVENING. MEANWHILE... AN AREA OF MID LEVEL MOISTURE/CLOUDS OVER THE OK PANHANDLE AND SW KS... POSSIBLY ASSOCIATED WITH A WEAK WAVE... IS FORECAST TO MOVE ACROSS NORTHERN OK OVERNIGHT WITH A FEW SHOWERS OR SMALL STORMS POSSIBLE. SCATTERED ACTIVITY MAY OCCUR ON MONDAY MAINLY NEAR AND TO THE NORTHEAST OF THE RETREATING BOUNDARY. PRE-EXISTING MID LEVEL MOISTURE FROM TONIGHT... AND POSSIBLE WAVE... COULD ALSO LEND SOME SUPPORT. RAIN CHANCES WILL LIKELY BE THE HIGHEST ACROSS NORTH CENTRAL OK. THE 500 MB RIDGE WILL GRADUALLY BE SHIFTING TO THE WEST OF THE CWA THROUGH THE MIDDLE OF THE WEEK. THIS WILL LIKELY RESULT IN ANOTHER WAVE MOVING AROUND THE UPPER RIDGE AND POSSIBLY GENERATING A FEW MORE SHOWERS/STORMS OVER THE NORTH TUESDAY NIGHT. CLOUDS HAVE KEPT TEMPERATURES COOLER OVER CENTRAL... NORTHERN AND SE OK TODAY... WHILE THE SOUTHWEST SECTIONS HAVE AGAIN HEATED INTO THE TRIPLE DIGITS. WARMER TEMPERATURES ARE EXPECTED OVER THE NORTH AND CENTRAL SECTIONS ON MONDAY... ALTHOUGH RESIDUAL CLOUDS COULD AGAIN KEEP THEM FROM REACHING THEIR FULL POTENTIAL. PERSISTENT CLOUDS TODAY HAVE KEPT HEAT INDEX VALUES BELOW CRITICAL LEVELS NORTHWEST OF THE BOUNDARY. BELIEVE WE WILL SEE INDEX VALUES APPROACH 103 TO 105 IN THESE AREAS ON MONDAY... HIGHER IF CLOUDS THIN OUT MORE THAN EXPECTED. HIGHER VALUES ARE EXPECTED TUESDAY AND WEDNESDAY. ATTM... WILL MAINTAIN CURRENT ADVISORY THROUGH AT LEAST MONDAY. IN THE LONGER TERM... A WEAK FRONT MAY BACKDOOR ITS WAY INTO THE AREA ON THURSDAY WITH THE RESULTING E-NELY FLOW COOLING TEMPS BY A FEW DEGREES. RECENT MODEL RUNS HAVE KEPT THE UPPER RIDGE MORE STRONGLY INTACT OVER THE SOUTHERN PLAINS. THIS RESULTS IN A MUCH WEAKER NLY FLOW ALOFT AND IN THE COOLER AIR ASSOCIATED WITH THE SURFACE RIDGE TO TRACK MOSTLY EAST THROUGH THE MIDWEST AND GREAT LAKES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 99 75 102 / 20 20 10 10 HOBART OK 79 105 77 106 / 20 10 0 10 WICHITA FALLS TX 80 105 80 107 / 10 10 10 10 GAGE OK 74 102 74 104 / 20 10 0 10 PONCA CITY OK 76 96 75 101 / 40 30 10 10 DURANT OK 79 100 80 101 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR OKZ016>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR TXZ083>090. && 25/32
Hazardous weather outlook, Aug 21, 11:55 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN AUG 21 2011
OKZ004>048-050>052-TXZ083>090-221000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN AUG 21 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. THE CHANCE FOR
SEVERE WEATHER IS LOW.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF OKLAHOMA AND WESTERN NORTH TEXAS. ONE OR MORE BOUNDARIES ACROSS
THE AREA COULD BE A FOCUS FOR DEVELOPMENT THIS AFTERNOON. THE STORMS
WILL REMAIN DISORGANIZED OWING TO WEAK UPPER LEVEL SUPPORT...BUT A
FEW STORMS MAY PRODUCE STRONG WIND GUSTS. DANGEROUS CLOUD TO GROUND
LIGHTNING WILL ALSO BE A CONCERN.
THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT BUT DECREASE IN
COVERAGE AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY REMAINS IN EFFECT FOR VERY WARM NIGHTS AND VERY HOT
DAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ON MONDAY IN PARTS OF OKLAHOMA
WHEN THE WEAK FRONT LIFTS NORTH. ANOTHER WEAK FRONT IS EXPECTED LATE
WEDNESDAY AND THURSDAY WHICH WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
WINDS WILL NOT BE STRONG...BUT LONG TERM DROUGHT AND EXTREMELY HOT
WEATHER WILL KEEP THE WILDFIRE POTENTIAL HIGH OR VERY HIGH. A HEAT
ADVISORY IS IN EFFECT FOR MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.In the hours before
Special weather statement, Aug 21, 3:43 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 343 PM CDT SUN AUG 21 2011 OKZ016-022-212115- CUSTER OK-WASHITA OK- 343 PM CDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF BESSIE...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... CLOUD TO GROUND LIGHTNING... HEAVY DOWNPOURS... LAT...LON 3561 9903 3549 9876 3527 9903 3532 9919 MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:23 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Aug 21, 3:43 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Aug 21, 4:50 PM CDT | Special Weather Statement | OUN | Washita | 40 min |
| Aug 21, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.